Drought, West Central Mountains
- When
- May 22, 12:00 AM MST to May 31, 11:59 PM MST
- Where
- West Central Mountains forecast zone
- Reported by
- Other Federal Agency
Continued lack of moisture kept western portions of the state below normal as far as rainfall amounts for the month of May. This led to the development of drought conditions across the West Central Mountains during the last week of the month.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS ABQ wrote it up.
Continued lack of moisture kept western portions of the state below normal as far as rainfall amounts for the month of May. This led to the development of drought conditions across the West Central Mountains during the last week of the month.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before the first event at May 21, 9:00 PM MST, 3 hours earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 1000 PM MDT MON MAY 21 2012 .UPDATE... SEVERE THUNDERSTORM WATCH HAS EXPIRED. REMOVED HEADLINES AND MADE SLIGHT ADJUSTMENTS TO THE POPS OVER THE EASTERN PLAINS OVERNIGHT. ZONES TO FOLLOW. CHJ && .PREV DISCUSSION...320 PM MDT MON MAY 21 2012... CURRENTLY...SEVERE THUNDERSTORM WATCH 287 JUST HIT THE WIRE COVERING NORTHEAST AND EAST CENTRAL NEW MEXICO FROM THE SANGRE DE CRISTOS...GUADALUPE COUNTY...AND DE BACA COUNTY EAST TO THE TEXAS BORDER TIL 10 PM MDT. CHIEF THREAT WILL BE LARGE HAIL AND DAMAGING WINDS THROUGH MID EVENING. ACTIVE CONVECTION UNDERWAY HAS ALREADY DROPPED QUARTER SIZE HAIL IN LINCOLN COUNTY...WITH NICKELS IN COLFAX AS CONVECTION DEVELOPS IN ERNEST THIS AFTERNOON. ALOFT...RIDGE CORE CENTERED OVER CHIHUAHUA AND OUT OVER THE TROPICAL EAST PACIFIC DEFLECTING STRONG JET FLOW SLAMMING INTO THE NORTHERN CALIFORNIA AND OREGON COASTS UP AND OVER TO DEEP BROAD TROUGH OVER THE EASTERN U.S. MODELS...IN REASONABLE AGREEMENT INTO EARLY NEXT WORK WEEK. FAST FLOW ROARING OVER THE NORTHWEST WILL PENETRATE TO THE FOUR CORNERS BY EARLY WEDNESDAY MORNING WITH A PARADE OF UPSTREAM PULSES OF ENERGY DEEPENING AND STRENGTHENING THE TROUGH. TROUGH BASE WILL ROUND OUT OVER THE SOUTHWESTERN U.S. BY MIDWEEK BUT FLOW ALOFT WILL REMAIN VERY STRONG. ENERGY WORKING OUT OF THE QUEEN CHARLOTTE ISLANDS OFF THE CANADIAN COAST WILL PLUNGE SOUTH AND EAST TO CENTRAL OREGON LATE THURSDAY AND SOUTHERN NEVADA BY FRIDAY...BACKING FLOW ALOFT OVER NEW MEXICO SOLIDLY TO SOUTHWESTERLY AND REMAINING FAST AS THE WORK WEEK WINDS UP. CLOSED LOW WILL BEGIN EASTWARD DRIFT TO THE SALT LAKE AREA SATURDAY AND LIFT OUT TO THE NORTHERN PLAINS ON SUNDAY. CIRCULATION REMAINING TIGHT ENOUGH TO MAINTAIN CONTINUED SOUTHWEST FLOW OVER NEW MEXICO INTO MONDAY WITH FLOWS VEERING TO ZONAL AND STARTING TO EASE UP AS RIDGE CORE BUILDS OVER NORTHWESTERN NEW MEXICO TO START THE FOLLOWING WORK WEEK. FOR TONIGHT...CONVECTION CONTINUING WELL INTO THE EVENING FOR THE NORTHEAST AND EAST...WITH SOME STORMS PRODUCING LARGE HAIL AND DAMAGING WINDS BEFORE THINGS CALM DOWN BY LATE EVENING...AND SOME LINGERING STORMS POSSIBLE AFTER MIDNIGHT. SOUTH TO SOUTHWEST WINDS WILL REMAIN BREEZY WELL PAST MIDNIGHT OVER THE EASTERN PLAINS NEAR THE TEXAS AND OKLAHOMA PANHANDLES. FOR TUESDAY...DEEPENING SURFACE TROUGH FROM EASTERN COLORADO INTO EASTERN NEW MEXICO WILL PUT TIGHT SURFACE PRESSURE GRADIENT ACROSS THE EASTERN HALF OF THE STATE...WITH COPIOUS MOMENTUM ALOFT BUILDING IN FROM THE WEST. WILL UPGRADE FIRE WEATHER WATCH TO WARNING FOR THE NORTHWEST PLATEAU AND HIGHLANDS...AND THE NORTHEAST HIGHLANDS AND CENTRAL MOUNTAIN CHAIN WITH LOW HUMIDITIES AND WIDESPREAD BREEZY TO WINDY CONDITIONS. LOW LEVEL CONVERGENCE AND BEST DYNAMICS GOOD ENOUGH FOR SOME THUNDERSTORM COVERAGE EAST OF A RATON TO RUIDOSO LINE TUESDAY AFTERNOON...BUT SEVERE WEATHER IS NOT EXPECTED THIS ROUND. TUESDAY TEMPERATURES WILL RUN WELL ABOVE NORMAL...ESPECIALLY OVER THE EAST WHERE UPPER 90S HIGH TEMPS WILL BE COMMON. FOR WEDNESDAY...SURFACE TROUGH DEEPENING RAPIDLY INTO CYCLONE OVER WESTERN KANSAS...WITH CIRCULATION REMAINING TIGHT AND GUSTY OVER EASTERN NEW MEXICO WITH INTENSIFYING WINDS ALOFT OVER THE REMAINDER OF THE STATE AS THE BROAD TROUGH OVER THE WESTERN U.S. ROUNDS OUT. CONTINUED BAKING HEAT OUT EAST AND SOUTH...WITH THE CENTURY MARK WITHIN REACH IN SPOTS SOUTH OF INTERSTATE 40 OVER THE EASTERN PLAINS. HUMIDITIES WILL BE RIDICULOUSLY LOW WITH WARNING LEVEL WIND SPEEDS ALREADY IN THE FORECAST FOR WESTERN AND CENTRAL SECTIONS OF THE STATE...WITH SPEEDS CLOSE IN THE EAST. WILL LOOK FOR A HIGH WIND WATCH GOING OUT FOR THESE SPOTS IN THE NEXT 12 HOURS. AREA WIDE FIRE WEATHER WATCH WILL GO UP TO A RED FLAG WARNING THIS AFTERNOON AS WEDNESDAY FIRE WEATHER CONDITIONS WILL PEG THE METER IN DANGER THROUGH WEDNESDAY EVENING. FOR THURSDAY...MODEST EASING OF WIND SPEEDS ALOFT WILL PROVIDE ASSOCIATED MODEST IMPACT ON SURFACE WIND SPEEDS AS ANOTHER WINDY DAY TAKES SHAPE WITH VERY DRY CONDITIONS CONTINUING...AND ANOTHER DAY OF FIRE WEATHER ISSUES WILL DOMINATE ALL BUT THE NORTHERN TIER OF THE STATE. TEMPERATURE TRENDS WILL LEVEL OFF TO BRING THE EASTERN PLAINS IN UNDER THE CENTURY MARK. OUTLOOK...FRIDAY THROUGH WEEKEND...BIG BUBBLE CLOSED LOW MOVING TO SOUTHERN NEVADA ON FRIDAY AND WOBBLING INTO THE CENTRAL ROCKIES THROUGH THE WEEKEND. PATTERN WILL INTENSIFY DRY LINE CONVERGENCE OVER THE EASTERN PLAINS BY SATURDAY...WITH A MEMORIAL DAY WEEKEND OF STRONG STORMS POSSIBLE THROUGH THE WEEKEND. FIRE WEATHER DANGER WILL REMAIN...ESPECIALLY FRIDAY AND SATURDAY AFTERNOONS. TEMPERATURES COOLING BACK TOWARD NORMAL THROUGH THE WEEKEND AS LOWER HEIGHTS MOVE INTO NEW MEXICO IN ASSOCIATION WITH EASTBOUND MAJOR SYSTEM PASSING TO THE NORTH OF THE STATE. SHY .AVIATION... SCATTERED STRONG AND ISOLATED SEVERE THUNDERSTORMS TO BE MOST IMMEDIATE CONCERN INTO THE EVE MAINLY FROM EAST SLOPES OF CENTRAL MT CHAIN EAST ACROSS THE EASTERN PLAINS. SEVERE STORM POTENTIAL WILL INCLUDE LARGE HAIL AND WIND GUSTS BETWEEN 45 AND NEARLY 60 KTS. BEST SEVERE STORM CHANCES ACROSS MAINLY NORTH OF A LINE FROM PORTALES TO CLINES CORNERS. STORMS WILL ALSO CREATE MVFR PLUS BRIEFLY AND MORE LOCALLY IFR CIGS ALONG WITH SOME MT OBSCURATION. SEVERE THREAT SHOULD DIMINISH SOMEWHAT AFTER 05Z OR 06Z...BUT A FEW STORMS MAY WELL LINGER INTO THE PREDAWN HOURS. ISOLATED HIGH BASED SHOWERS AND STORMS NOT OUT OF THE QUESTION THROUGH 05Z BETWEEN THE RIO GRANDE VALLEY AND CONTINENTAL DIVIDE. SOME PATCHY LOW CIGS IN MVFR AND LOCALLY IFR RANGE ARE POSSIBLE BETWEEN ROUGHLY 07Z AND 16Z ACROSS PORTIONS OF THE EASTERN PLAINS AND PERHAPS THE EAST SLOPES OF SANDIA MTS DOWN TO EAST SLOPES SACRAMENTOS. VFR CONDITIONS RETURN ALL AREAS TOWARD NOON AND THE AFTN TUE. ISOLATED STORMS MAY RE FIRE BY EARLY OR MID AFTN TUE...BUT MAINLY CONFINED TO AREAS EAST OF A LINE FROM RATON TO RUIDOSO. NEXT AVIATION DISCUSSION SCHEDULED FOR 09Z. 43 .FIRE WEATHER... THUNDERSTORMS TO BE SCATTERED ACROSS EAST SLOPES OF CENTRAL MTN CHAIN EAST ACROSS EASTERN PLAINS LATE THIS AFTN THROUGH AT LEAST THE EARLY PREDAWN HOURS...BUT A FEW OF THESE WILL BE STRONG TO SEVERE THROUGH OT TIL THE MIDNIGHT HOUR. THESE WILL FEATURE SIGNIFICANT NUMBER OF LIGHTNING STRIKES...LARGE HAIL AND WIND GUSTS BETWEEN 45 AND 65 MPH...BUT STORMS THIS AREA SHOULD BE MORE WET THAN DRY. STILL SOME DRY LIGHTNING POSSIBLE JUST OUTSIDE THE RAIN CORES. LOW LEVEL MOISTURE HAS LARGELY BEEN MIXED OUT FROM RIO GRANDE WEST TO THE DIVIDE...BUT JUST ENOUGH MAY REMAIN HERE TO GENERATE ISOLATED AND RELATIVELY SHORT LIVED DRY STORMS THROUGH 10 OR 11 PM MDT. THESE WILL HAVE A FEW LIGHTNING STRIKES AND WIND GUSTS BETWEEN 30 AND 45 MPH. OVERNIGHT RH RECOVERIES TONIGHT WILL BE POOR OR VERY LOCALLY FAIR FROM THE CONT DVD TO THE ARIZONA BORDER. SOME LOW LEVEL MOISTURE MAY TRY TO OOZE BACK INTO THE RIO GRANDE VALLEY TONIGHT...BUT LESS SO AND MORE SHALLOW THAN SUNDAY NIGHT. TUE SHOULD BE A DRIER DAY WITH INCREASING WINDS. MIN RH VALUES WILL FALL TO 12 PERCENT OR LOWER TUE AFTERNOON NEARLY EVERYWHERE AS THE LOW LEVEL MOISTURE IS USHERED EASTWARD...WITH ANY SHOWERS AND STORMS THAT MANAGE TO ERUPT RELEGATED TO AREAS MAINLY EAST OF A RATON TO RUIDOSO LINE. THESE WILL BE A WET DRY MIX...BUT TRENDING A LITTLE MORE DRY THAN WET. WITH THE WESTERN MOUNTAINS AND EAST SLOPES OF THE CENTRAL MOUNTAIN STILL INDICATED TO HAVE CRITICAL FIRE WX POTENTIAL...WILL UPGRADE WATCH TO A WARNING FOR THIS REGION. AFTER A WARMER THAN NORMAL TUE NIGHT WITH POOR RH RECOVERIES FORECAST ACROSS MOST ALL OF NORTH AND CENTRAL NEW MEXICO...CRITICAL FIRE WEATHER CONDITIONS STILL LIKELY TO BE WIDESPREAD MOST OF DAY AND EVE WEDNESDAY SO EARLIER ISSUED WATCH TO BE UPGRADED TO WARNING WITH THIS PACKAGE. HIGH HAINES...MIN RH VALUES BETWEEN 5 AND 10 PERCENT...AND HIGH TEMPERATURES WELL ABOVE AVERAGE ARE EXPECTED. MIXING HEIGHTS TO BETWEEN 450 AND 600 MB AND A DEEPENING SURFACE LOW WILL ALLOW FOR STRONG WESTERLY WINDS TO DEVELOP...WITH GUSTS BETWEEN 45 AND 60 MPH A PRETTY GOOD BET. THIS MAY WELL BE A NEARLY 12 HOUR PERIOD OF CRITICAL CONDITIONS...ESPECIALLY ALONG THE INTERSTATE 40 CORRIDOR. MUCH MORE LOCALIZED CRITICAL CONDITIONS COULD PERSIST EVEN PAST THE EVE HOURS WED. ON THU THERE MAY BE A SLIGHT INCREASE IN LOW LEVEL MOISTURE OVER THE NORTH...SO THAT CRITICAL CONDITIONS WILL BE FOCUSED ALONG AND SOUTH OF A GRANTS TO CLAYTON LINE. TEMPERATURES WILL ALSO BEGIN TO FALL TO NEAR AVERAGE OR BELOW IN THE NORTHWEST QUARTER OR THIRD. CHANCES FOR A FEW SHOWERS AND STORMS RETURN TO THE EASTERN PLAINS BY FRI NIGHT OR SAT AS A FRONT INCREASES LOW LEVEL MOISTURE THERE. HOWEVER...THE WESTERN MOUNTAINS MAY SEE CRITICAL CONDITIONS FRIDAY AFTERNOON AS AN UPPER LEVEL STORM SYSTEM ORGANIZES OVER THE GREAT BASIN INCREASING WINDS PERHAPS ONCE AGAIN. VENTILATION THROUGH THE WORK WEEK WILL BE VERY GOOD TO EXCELLENT JUST ABOUT ALL AREAS. 43 && .ABQ WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING FROM NOON TO 8 PM MDT TUESDAY FOR THE FOLLOWING ZONES...NMZ101-103-105-107. RED FLAG WARNING FROM 10 AM TO 11 PM MDT WEDNESDAY FOR THE FOLLOWING ZONES...NMZ101>109. && 40
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 524 AM MDT MON MAY 21 2012 NMZ501>540-221200- NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS- NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS- WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS- SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS- WEST SLOPES SANGRE DE CRISTO MOUNTAINS- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET- EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY- LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA- LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY- CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY- SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA- FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY- HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY- QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY- CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY- 524 AM MDT MON MAY 21 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT ISOLATED DRY THUNDERSTORMS WILL BE POSSIBLE ALONG AND NEAR THE CONTINENTAL DIVIDE AND THE RIO GRANDE VALLEY TODAY AND THIS EVENING. STRONG MICROBURST WINDS WILL BE POSSIBLE WITH DANGEROUS CLOUD TO GROUND LIGHTNING. FARTHER EAST...ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED WITH SOME STORMS POTENTIALLY BECOMING STRONG TO SEVERE EAST OF THE CENTRAL MOUNTAIN CHAIN. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY AN EXTENDED PERIOD OF REPETITIVE CRITICAL FIRE WEATHER CONDITIONS WILL TAKE SHAPE TUESDAY THROUGH FRIDAY AS WINDS STRENGTHEN AND DRIER AIR MOVES INTO NEW MEXICO. WEST SOUTHWEST WINDS WILL BE STRONGEST ON WEDNESDAY WITH THE POTENTIAL FOR SOME DAMAGING WIND GUSTS ALONG AND DOWNWIND OF HIGHER TERRAIN AREAS. WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...WATCHES...AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... SPOTTERS ACROSS THE EASTERN PLAINS OF NEW MEXICO ARE URGED TO SUBMIT ANY REPORTS OF HAIL OR STRONG THUNDERSTORM WINDS TO THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE AT 1.888.386.7637 OR VIA THE WEB AT WEATHER.GOV/ABQ. 52
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
826 PM MDT MON MAY 21 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0825 PM HAIL 1 S BROADVIEW 34.82N 103.21W
05/21/2012 E0.75 INCH CURRY NM STORM CHASER
&&
EVENT NUMBER ABQ1201189
CHJPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
854 PM MDT MON MAY 21 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0850 PM HAIL 7 S BROADVIEW 34.72N 103.21W
05/21/2012 E1.00 INCH CURRY NM STORM CHASER
STATE HIGHWAY 209
&&
EVENT NUMBER ABQ1201191
CASPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
914 PM MDT MON MAY 21 2012
NMZ535-536-220400-
CURRY COUNTY-ROOSEVELT COUNTY-
914 PM MDT MON MAY 21 2012
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN ROOSEVELT AND SOUTHERN
CURRY COUNTIES THROUGH 1000 PM MDT...
AT 906 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES WEST OF RHEA
TO 7 MILES NORTH OF SAINT VRAIN...AND MOVING SOUTHEAST AT 20 MPH.
HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.
AREAS AFFECTED BY THESE STORMS INCLUDE...CLOVIS...RANCHVALE...SAINT
VRAIN...CANNON AFB...PLEASANT HILL AND PORTAIR.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM MDT
MONDAY EVENING FOR NORTHEASTERN NEW MEXICO.
&&
LAT...LON 3429 10348 3458 10360 3477 10304 3470 10303
3440 10304
TIME...MOT...LOC 0314Z 323DEG 17KT 3463 10302 3448 10347
CAPRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1000 PM MDT MON MAY 21 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1220 PM HAIL 2 SE RUIDOSO 33.31N 105.66W
05/21/2012 M1.00 INCH LINCOLN NM TRAINED SPOTTER
DIME TO QUARTER SIZE FOR FIVE MINS
0510 PM HAIL TREMENTINA 35.46N 104.50W
05/21/2012 E0.75 INCH SAN MIGUEL NM STORM CHASER
0613 PM HAIL 20 N TUCUMCARI 35.46N 103.73W
05/21/2012 M1.00 INCH HARDING NM TRAINED SPOTTER
0640 PM TSTM WND GST 7 ENE TUCUMCARI 35.21N 103.61W
05/21/2012 M63 MPH QUAY NM ASOS
KTCC ASOS.
0650 PM TSTM WND DMG 6 NW ROSEBUD 35.90N 103.53W
05/21/2012 HARDING NM CO-OP OBSERVER
SMALL LIMBS OFF TREES WITH GUST FRONT
0657 PM TSTM WND GST LOGAN 35.37N 103.41W
05/21/2012 E60 MPH QUAY NM PUBLIC
0740 PM TSTM WND GST 11 S AMISTAD 35.76N 103.12W
05/21/2012 E60 MPH UNION NM TRAINED SPOTTER
0819 PM HAIL 2 N BROADVIEW 34.85N 103.21W
05/21/2012 E0.88 INCH CURRY NM TRAINED SPOTTER
PENNY TO NICKEL
0825 PM HAIL 1 S BROADVIEW 34.82N 103.21W
05/21/2012 E0.75 INCH CURRY NM STORM CHASER
0834 PM HAIL 1 S BROADVIEW 34.80N 103.21W
05/21/2012 E0.75 INCH CURRY NM TRAINED SPOTTER
PENNY SIZE
0850 PM HAIL 7 S BROADVIEW 34.72N 103.21W
05/21/2012 E1.00 INCH CURRY NM STORM CHASER
STATE HIGHWAY 209
&&
EVENT NUMBER ABQ1201181 ABQ1201182 ABQ1201183 ABQ1201184 ABQ1201185
ABQ1201186 ABQ1201187 ABQ1201188 ABQ1201189 ABQ1201190 ABQ1201191
CAPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1039 PM MDT MON MAY 21 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0501 PM HAIL 8 SSW SPRINGER 36.26N 104.65W
05/21/2012 E1.50 INCH COLFAX NM PUBLIC
PING PONG BALL SIZE HAIL ON INTERSTATE 25
&&
EVENT NUMBER ABQ1201192
CASPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 1153 PM MDT MON MAY 21 2012 NMZ532-533-220700- EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY- 1153 PM MDT MON MAY 21 2012 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN SAN MIGUEL AND NORTHERN GUADALUPE COUNTIES THROUGH 100 AM MDT... AT 1148 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 7 MILES NORTHWEST OF COLONIAS...OR ABOUT 22 MILES NORTHWEST OF SANTA ROSA...MOVING SOUTHEAST AT 25 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. AREAS AFFECTED BY THIS STORM INCLUDE...SANTA ROSA...COLONIAS AND SANTA ROSA LAKE STATE PARK. IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. && LAT...LON 3514 10440 3486 10464 3515 10505 3531 10495 TIME...MOT...LOC 0553Z 300DEG 21KT 3518 10490 CA
1 drought. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in New Mexico in 2012Every state in 2012This day in weather historyWarnings in New Mexico, May 2012
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 382081.